Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Convex-cocompactness of Kleinian groups and conformally flat manifolds with positive scalar curvature


Author: Hiroyasu Izeki
Journal: Proc. Amer. Math. Soc. 130 (2002), 3731-3740
MSC (1991): Primary 58H15; Secondary 53A30
DOI: https://doi.org/10.1090/S0002-9939-02-06504-8
Published electronically: May 14, 2002
MathSciNet review: 1920055
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a sufficient condition for a higher dimensional Kleinian group $\Gamma \subset \operatorname{Isom} (\mathbb{H}^{n+1})$ to be convex cocompact in terms of the critical exponent of $\Gamma$. As a consequence, we see that the fundamental group of a compact conformally flat manifold with positive scalar curvature is hyperbolic in the sense of Gromov. We give some other applications to geometry and topology of conformally flat manifolds with positive scalar curvature.


References [Enhancements On Off] (What's this?)

  • 1. B. N. Apanasov, Conformal Geometry of Discrete Groups and Manifolds, Walter de Gruiyter, Berlin, 2000. CMP 2001:05
  • 2. C. J. Bishop and P. W. Jones, Hausdorff dimension and Kleinian groups, Acta Math., 179 (1997), 1-39. MR 98k:22043
  • 3. J. P. Bourguignon, Une stratification de l'espace des structures riemanniennes, Compositio Math., 30 (1975), 1-41. MR 54:6189
  • 4. B. H. Bowditch, Geometrical finiteness for hyperbolic groups, J. Funct. Anal., 113 (1993), 245-317. MR 94e:57016
  • 5. E. B. Davies, Gaussian upper bounds for the heat kernel of some second-order operators on Riemannian manifolds, J. Funct. Anal., 80 (1988), 16-32. MR 90k:58213
  • 6. L. Habermann, Riemannian Metrics of Constant Mass and Moduli Spaces of Conformal Structures, LNM 1743, Springer-Verlag, Berlin, Heidelberg, 2000. CMP 2001:03
  • 7. H. Izeki, Limit sets of Kleinian groups and conformally flat Riemannian manifolds, Invent. Math., 122 (1995), 603-625. MR 96i:53019
  • 8. -, Quasiconformal stability of Kleinian groups and an embedding of a space of flat conformal structures, Conform. Geom. Dyn., 4 (2000), 108-119. MR 2002a:57056
  • 9. H. Izeki and S. Nayatani, Canonical metric on the domain of discontinuity of a Kleinian groups, Séminaire de théorie spectrale et géométrie, Grenoble, 16 (1998), 9-32. MR 2000a:53018
  • 10. G. G. Kasparov, $K$-theory, group $C^*$-algebras, and higher signatures (Conspectus), in Novikov Conjectures, Index Theorems and Rigidity, eds., S. C. Ferry et al., LMS 226, Cambridge University Press, 1995, 101-146. MR 97j:58153
  • 11. O. Kobayashi, Scalar curvature of a metric with unit volume, Math. Ann., 279 (1987), 253-265. MR 89a:53048
  • 12. J. Lafontaine, Conformal geometry from the Riemannian viewpoint, in Conformal Geometry, eds., R. S. Kulkarni and U. Pinkall, Aspects of Math. E12, Vieweg, Braunschweig, 1988, 65-91. MR 90a:53022
  • 13. S. Nayatani, Patterson-Sullivan measure and conformally flat metrics, Math. Z., 225 (1997), 115-131. MR 98g:53072
  • 14. S. J. Patterson, Lectures on measures on limit sets of Kleinian groups, in Analytical and Geometrical Aspects of Hyperbolic Spaces ed., D. B. A. Epstein, LMS 111, Cambridge University Press, 1987, 281-323. MR 89b:58122
  • 15. J. Rosenberg, Group $C^*$-algebras, positive scalar curvature, and the Novikov conjecture, Publ. Math. Inst. Hautes Études Sci., 58 (1983), 197-212. MR 85g:58083
  • 16. R. Schoen and S. T. Yau, Conformally flat manifolds, Kleinian groups and scalar curvature, Invent. Math., 92 (1988), 47-71. MR 89c:58139
  • 17. P. Tukia, On isomorphisms of geometrically finite Möbius groups, Publ. Math. Inst. Hautes Étud. Sci., 61 (1985), 171-214. MR 87j:30110

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 58H15, 53A30

Retrieve articles in all journals with MSC (1991): 58H15, 53A30


Additional Information

Hiroyasu Izeki
Affiliation: Mathematical Institute, Tohoku University, 980-8578 Sendai, Japan
Email: izeki@math.tohoku.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-02-06504-8
Keywords: Conformally flat, positive scalar curvature, convex cocompact, higher $\hat A$-genus
Received by editor(s): March 19, 2001
Received by editor(s) in revised form: July 31, 2001
Published electronically: May 14, 2002
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society